Alert archive / Texas / Flash Flood Warnings in 2017
Flash Flood Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jul 5, 2017, 6:05 PM CDT for Tarrant County, Texas. It was in force for 3 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 5, 2017, 6:05 PM CDT (23:05 UTC)
- Expired
- Jul 5, 2017, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Tarrant County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 31 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 5, 6:34 PM CDT | FLASH FLOOD | Fort Worth, TX | WATER RESCUE ON MELANIE DR IN FORT WORTH. WATER IS HALFWAY UP THE DOORS. |
| Jul 5, 6:38 PM CDT | FLASH FLOOD | Fort Worth, TX | WATER RESCUE AT THE INTERSECTION OF MEACHAM BLVD AND BLUE MOUND RD IN FORT WORTH. |
| Jul 5, 6:44 PM CDT | FLASH FLOOD | Fort Worth, TX | WATER RESCUES CONTINUE IN FT WORTH: E. LONG AVE AND N. CALHOUN ST AS WELL AS TERMINAL & BLUE MOUND RD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this flash flood warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1202 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1141 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
361
WGUS54 KFWD 052305
FFWFWD
TXC439-060200-
/O.NEW.KFWD.FF.W.0032.170705T2305Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Fort Worth TX
605 PM CDT WED JUL 5 2017
The National Weather Service in Fort Worth has issued a
* Flash Flood Warning for...
Central Tarrant County in north central Texas...
* Until 900 PM CDT.
* At 605 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen. This rainfall will lead to excessive water runoff
and cause flash flooding. Low-lying areas are most vulnerable to
rapidly rising water. Some low-water crossings may flood and
become impassable.
* Some locations that will experience flooding include...
Fort Worth, Arlington, Euless, Bedford, Haltom City, Keller, Hurst,
Watauga, Colleyville, Saginaw, White Settlement, Azle, Richland
Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, Westworth Village and Blue Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3288 9712 3275 9714 3274 9755 3288 9755
3289 9738 3294 9721
$$
584 follow-up statements
226
WGUS74 KFWD 052346
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
646 PM CDT WED JUL 5 2017
TXC439-060200-
/O.CON.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
646 PM CDT WED JUL 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TARRANT COUNTY...
At 646 PM CDT, local law enforcement reported flash flooding along
Little Fossil Creek between South Blue Mound Road and Mark IV
Parkway in North Fort Worth. A high water rescue was occurring at
Meacham Boulevard and Blue Mound Road in North Fort Worth and
another high water rescue was occurring behind the Home Depot on
Whitley Road in Keller. Up to three inches of rain have already
fallen. Flash flooding will continue across the warned area as
thunderstorms only slowly weaken.
Some locations that will experience flooding include...
Fort Worth, Arlington, Euless, Bedford, Haltom City, Keller, Hurst,
Watauga, Colleyville, Saginaw, White Settlement, Azle, Richland
Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain, North
Richland Hills, and Blue Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3288 9712 3275 9714 3274 9755 3288 9755
3289 9738 3294 9721
$$
58483
WGUS74 KFWD 060010
FFSFWD
Flash Flood Statement
National Weather Service Fort Worth TX
710 PM CDT WED JUL 5 2017
TXC439-060200-
/O.CON.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Tarrant TX-
710 PM CDT WED JUL 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR
CENTRAL TARRANT COUNTY...
At 710 PM CDT, emergency management reported multiple high water
issues in north Fort Worth southeast through northeast of
Fort Worth Meacham Airport. Additional flooding was occurring
north of Fort Worth Meacham Airport toward the Blue Mound area.
Up to three inches of rain have already fallen. Flash flooding will
continue as the thunderstorms slowly weaken.
Some locations that will experience flooding include...
Fort Worth, Haltom City, Keller, Watauga, Saginaw, Azle,
Richland Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain,
North Richland Hills and Blue Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Keep children away from storm drains, culverts, creeks and streams.
Water levels can rise rapidly and sweep children away.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
&&
LAT...LON 3288 9712 3275 9714 3274 9755 3288 9755
3289 9738 3294 9721
$$
58882 WGUS74 KFWD 060053 FFSFWD Flash Flood Statement National Weather Service Fort Worth TX 753 PM CDT WED JUL 5 2017 TXC439-060200- /O.CON.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tarrant TX- 753 PM CDT WED JUL 5 2017 ...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CDT FOR NORTHWESTERN TARRANT COUNTY... At 753 PM CDT, local law enforcement reported flash flooding was occuring across portions of northwestern Tarrant County. Although the heavy rain has ended, runoff from the earlier 2 to over 4 inches of rain is resulting in continued flooding, especially in low lying areas and near streams and creeks such as Little Fossil Creek. Some locations that will experience flooding include... Fort Worth, Saginaw and Blue Mound. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. A Flash Flood Warning means that flooding is imminent or occurring. If you are in the warned area move to higher ground immediately. Residents living along streams and creeks should take immediate precautions to protect life and property. && LAT...LON 3278 9730 3277 9735 3287 9738 3288 9731 $$ 58
623 WGUS74 KFWD 060154 FFSFWD Flash Flood Statement National Weather Service Fort Worth TX 854 PM CDT WED JUL 5 2017 TXC439-060200- /O.EXP.KFWD.FF.W.0032.000000T0000Z-170706T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Tarrant TX- 854 PM CDT WED JUL 5 2017 ...THE FLASH FLOOD WARNING FOR NORTHWESTERN TARRANT COUNTY WILL EXPIRE AT 900 PM CDT... The rain has ended and flash flooding is no longer expected to pose a threat. Runoff from the earlier heavy rain may still cause some problems along creeks and streams. Please continue to heed any remaining road closures and exercise caution near creeks and streams. LAT...LON 3278 9730 3277 9735 3287 9738 3288 9731 $$ 58
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 3:13 PM CDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 3:13 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 313 PM CDT Wed Jul 5 2017 .DISCUSSION... Upper level trof extending from southwest Missouri into southwest Texas will bisect the area into Thursday. Upper ridge centered over the western U.S. will begin to expand eastward forcing the trof to the east as the week progresses. This will result in a pattern change as the chances for nocturnal thunderstorms will be decreasing. With the upper trof overhead along with weak diffluence aloft...a weak convergence area approximately along the I-20 corridor and plenty of heating and instability...scattered thunderstorms will develop this afternoon and into this evening. Short-term models are rather bullish with overall coverage particularly along and south of I-20. Without a good forcing mechanism...30 pops should suffice into this evening. Overall severe threat is low...but as is typical this time of year gusty winds and small hail will be possible in some of the stronger storms. Locally heavy rainfall will be possible as PWs are approaching 2 inches and movement of storms will be rather slow. Short-term models not near as bullish as what they have been the last several nights as far as developing an overnight MCS. Shortwave not evident in the water vapor so do have lower pops tonight than has been the case for the last few nights. As mentioned for Thursday, the upper level ridge to our west will start to build into the region, pushing the upper level trough eastward and creating a deformation zone across the region. Additional isolated to scattered showers and storms will be possible across mainly the southern half of the region. Threat for severe weather looks minimal at this time as deep layer wind shear will be weak and the storms will be fighting increasing dry air in the mid and upper levels, but any showers or storms may be capable of producing gusty winds. Center of upper high will continue to slowly expand eastward into the weekend though the center will remain to our west. Chances of precip will gradually decrease though isolated to widely scattered thunderstorms will still be possible mainly across the eastern and southern counties as abundant moisture combines with daytime heating. Though daytime highs will be on the increase...with the upper high anchored to our west the hottest temperatures will also stay to our west. Highs will be close to normal for this year with afternoon temps reaching into the mid to upper 90s. Wiley && .AVIATION... /Issued 101 PM CDT Wed Jul 5 2017/ VFR through Thursday afternoon with few to scattered CU between 3000 and 5000 ft during the daytime and scattered to broken mid/high clouds through the TAF period. The only aviation weather concern will be the potential for thunderstorms this afternoon and tonight. The morning storm complex dissipated before midday and left behind a weak cold pool which should limit activity across the Metroplex TAF sites this afternoon. Waco will have a better chance of storms late this afternoon and this evening, but with a lack of focused dynamics activity should remain scattered at best. There will be a potential for more storms overnight with weak diffluent northerly flow aloft and abundant moisture. Again, coverage will be limited so will not include in this TAF package. A south to southeast wind will continue at speeds generally less than 12 knots. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 75 93 76 95 77 / 30 20 10 10 5 Waco 76 94 76 95 75 / 30 20 20 20 10 Paris 72 90 72 91 74 / 30 20 5 10 5 Denton 73 92 74 94 75 / 30 10 5 5 5 McKinney 73 91 74 94 74 / 30 20 10 10 5 Dallas 76 93 77 95 77 / 30 20 10 10 5 Terrell 73 92 74 93 74 / 30 20 10 10 5 Corsicana 75 93 75 94 75 / 30 20 20 20 10 Temple 75 94 74 94 74 / 20 20 20 20 10 Mineral Wells 72 93 72 95 73 / 30 10 10 5 5 && .FWD WATCHES/WARNINGS/ADVISORIES... None. && 79/79
Hazardous weather outlook, Jul 5, 3:40 PM CDT, 2 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 340 PM CDT Wed Jul 5 2017 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061200- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 340 PM CDT Wed Jul 5 2017 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms are possible through tonight with the best chances generally along and south of the Interstate 20 corridor through this evening. Widespread severe storms are unlikely, but some storms may contain gusty winds and small hail along with locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Isolated to scattered thunderstorms will be possible Thursday and Friday mainly south of Interstate 20. Gusty winds and brief heavy rain will be the primary hazards. Isolated storms are possible across the region Saturday and Sunday and across the eastern third of North and Central Texas Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Limited spotter activation is possible this afternoon and evening mainly south of the I-20 corridor.
In the hours before
Special weather statement, Jul 5, 4:59 PM CDT, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
459 PM CDT WED JUL 5 2017
TXZ118-052230-
Tarrant TX-
459 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TARRANT COUNTY UNTIL
530 PM CDT...
At 459 PM CDT, Doppler radar was tracking a strong thunderstorm over
Keller, moving northeast at 10 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Fort Worth, Euless, Bedford, Grapevine, Keller, Hurst, Southlake,
Watauga, Colleyville, North Richland Hills, Roanoke and Westlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3298 9704 3289 9703 3284 9722 3294 9731
3299 9724
TIME...MOT...LOC 2159Z 244DEG 9KT 3292 9720
58Special weather statement, Jul 5, 5:27 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
527 PM CDT WED JUL 5 2017
TXZ118-052300-
Tarrant TX-
527 PM CDT WED JUL 5 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TARRANT COUNTY UNTIL
600 PM CDT...
At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Watauga. This storm was nearly stationary.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Fort Worth, Euless, Bedford, Grapevine, Haltom City, Keller, Hurst,
Southlake, Watauga, Colleyville, Richland Hills, North Richland
Hills, Haslet and Westlake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. Seek
a safe shelter inside a building or vehicle.
&&
LAT...LON 3286 9703 3283 9704 3280 9730 3295 9733
3297 9722 3299 9709 3298 9704
TIME...MOT...LOC 2227Z 249DEG 4KT 3290 9726
58Special weather statement, Jul 5, 6:01 PM CDT, 4 minutes before
Special Weather Statement National Weather Service Fort Worth TX 601 PM CDT WED JUL 5 2017 TXZ118-052330- Tarrant TX- 601 PM CDT WED JUL 5 2017 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL TARRANT COUNTY UNTIL 630 PM CDT... At 600 PM CDT, Doppler radar was tracking strong thunderstorms from Lakeside to Blue Mound to Colleyville. Movement was nearly stationary.. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Fort Worth, Arlington, Bedford, Grapevine, Haltom City, Keller, Hurst, Southlake, Watauga, Colleyville, Benbrook, Saginaw, White Settlement, Azle, Richland Hills, River Oaks, Sansom Park, Lake Worth, Eagle Mountain and North Richland Hills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3298 9711 3272 9718 3270 9755 3286 9755 TIME...MOT...LOC 2259Z 250DEG 5KT 3279 9740 58
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 2:36 AM CDT | Special Weather Statement | FWD | Montague | 39 min |
| Jul 5, 2:47 AM CDT | Areal Flood Advisory | FWD | Lamar | 118 min |
| Jul 5, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Montague | 81 min |
| Jul 5, 4:29 AM CDT | Special Weather Statement | FWD | Cooke, Montague | 31 min |
| Jul 5, 4:56 AM CDT | Special Weather Statement | FWD | Grayson | 64 min |
| Jul 5, 6:13 AM CDT | Areal Flood Advisory | FWD | Fannin, Grayson, Lamar | 3 hr |
| Jul 5, 4:59 PM CDT | Special Weather Statement | FWD | Tarrant | 31 min |
| Jul 5, 5:01 PM CDT | Areal Flood Advisory | FWD | Bosque | 119 min |
| Jul 5, 5:21 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 114 min |
| Jul 5, 5:27 PM CDT | Special Weather Statement | FWD | Tarrant | 33 min |
| Jul 5, 5:42 PM CDT | Areal Flood Advisory | FWD | Tarrant | 2 hr |
| Jul 5, 6:01 PM CDT | Special Weather Statement | FWD | Tarrant | 29 min |
| Jul 5, 6:13 PM CDT | Special Weather Statement | FWD | Tarrant | 32 min |
| Jul 5, 6:59 PM CDT | Special Weather Statement | FWD | Denton | 31 min |
Nearby
Flash Flood Warnings in Texas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.